Alert archive / Oregon / Heat Advisories in 2021

Heat Advisory 2, NWS Pendleton, OR

June 19, 20215 counties in Oregon; 4 counties in Washington

NWS Pendleton, OR issued this heat advisory at Jun 19, 2021, 1:42 PM PDT for 5 counties in Oregon; 4 counties in Washington. It took effect at Jun 21, 2021, 12:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2021, 1:42 PM PDT (20:42 UTC)
In effect from
Jun 21, 2021, 12:00 PM PDT
Expired
Jun 21, 2021, 9:00 PM PDT
In force
9 hr
Issued by
NWS Pendleton, OR

Counties Gilliam County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Benton County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA

The radar

The Pendleton radar (KPDT), 73 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 8.7 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2021-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2021-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1166 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

207 
WWUS76 KPDT 192042
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
142 PM PDT Sat Jun 19 2021

...ELEVATED HEAT RISK MONDAY...

.The combination of well above seasonable highs Monday in tandem 
with mild lows will pose an elevated heat risk for the eastern
Gorge into the Columbia Basin, especially for those groups 
sensitive to heat. Mild lows in the morning will be followed by 
highs around 20 degrees above normal, around 100 degrees. There is
potential for another day of heat Tuesday across the Basin, 
however, lower confidence exists.

ORZ041-044-WAZ024-028-200400-
/O.NEW.KPDT.HT.Y.0002.210621T1900Z-210622T0400Z/
Eastern Columbia River Gorge of Oregon-
Lower Columbia Basin of Oregon-
Eastern Columbia River Gorge of Washington-
Lower Columbia Basin of Washington-
Including the cities of Arlington, The Dalles, Boardman, 
Hermiston, Ione, White Salmon, Connell, Prosser, and Tri-Cities
142 PM PDT Sat Jun 19 2021

...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM PDT MONDAY...

* WHAT...Temperatures between 98 to 102 expected.

* WHERE...Eastern Columbia River Gorge of Washington and Oregon.
  Lower Columbia Basin of Washington and Oregon.

* WHEN...From noon to 9 PM PDT Monday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

* ADDITIONAL DETAILS...There is potential for another hot day in
  parts of the Lower Columbia Basin Tuesday that could pose a 
  risk to heat sensitive groups.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

WAZ026-200300-
/O.CON.KPDT.WI.Y.0021.000000T0000Z-210620T0300Z/
Kittitas Valley-
Including the cities of Ellensburg and Thorp
142 PM PDT Sat Jun 19 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts as high as 50 
  mph.

* WHERE...Kittitas Valley.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Drivers along Interstate 90 through the
  Kittitas Valley should be prepared for sudden and strong wind
  gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton
6 follow-up statements
663 
WWUS76 KPDT 200249
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
749 PM PDT Sat Jun 19 2021

WAZ026-200400-
/O.EXP.KPDT.WI.Y.0021.000000T0000Z-210620T0300Z/
Kittitas Valley-
Including the cities of Ellensburg and Thorp
749 PM PDT Sat Jun 19 2021

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

Although wind gusts to 35 mph remain possible this evening...the 
threat for advisory level winds had decreased and the wind 
advisory will be allowed to expire.

$$

ORZ041-044-WAZ024-028-201800-
/O.CON.KPDT.HT.Y.0002.210621T1900Z-210622T0400Z/
Eastern Columbia River Gorge of Oregon-
Lower Columbia Basin of Oregon-
Eastern Columbia River Gorge of Washington-
Lower Columbia Basin of Washington-
Including the cities of Arlington, The Dalles, Boardman, 
Hermiston, Ione, White Salmon, Connell, Prosser, and Tri-Cities
749 PM PDT Sat Jun 19 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT MONDAY...

* WHAT...Temperatures between 98 to 102.

* WHERE...In Washington, Lower Columbia Basin and Eastern Columbia
  River Gorge. In Oregon, Lower Columbia Basin and Eastern
  Columbia River Gorge.

* WHEN...From noon to 9 PM PDT Monday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

* ADDITIONAL DETAILS...Another hot day is possible in parts of 
  the Lower Columbia Basin Tuesday that could pose a risk to heat 
  sensitive groups.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton
680 
WWUS76 KPDT 201214
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
514 AM PDT Sun Jun 20 2021

ORZ041-044-WAZ024-028-202300-
/O.CON.KPDT.HT.Y.0002.210621T1900Z-210622T0400Z/
Eastern Columbia River Gorge of Oregon-
Lower Columbia Basin of Oregon-
Eastern Columbia River Gorge of Washington-
Lower Columbia Basin of Washington-
Including the cities of Arlington, The Dalles, Boardman, 
Hermiston, Ione, White Salmon, Connell, Prosser, and Tri-Cities
514 AM PDT Sun Jun 20 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT MONDAY...

* WHAT...Temperatures between 98 to 102.

* WHERE...In Washington, Lower Columbia Basin of Washington and 
  Eastern Columbia River Gorge of Washington. In Oregon, Lower 
  Columbia Basin of Oregon and Eastern Columbia River Gorge of 
  Oregon.

* WHEN...From noon to 9 PM PDT Monday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

* ADDITIONAL DETAILS...Temperatures will cool slightly Tuesday 
  but still remain hot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton
774 
WWUS76 KPDT 202025
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
125 PM PDT Sun Jun 20 2021

ORZ041-044-WAZ024-028-211415-
/O.CON.KPDT.HT.Y.0002.210621T1900Z-210622T0400Z/
Eastern Columbia River Gorge of Oregon-
Lower Columbia Basin of Oregon-
Eastern Columbia River Gorge of Washington-
Lower Columbia Basin of Washington-
Including the cities of Arlington, The Dalles, Boardman, 
Hermiston, Ione, White Salmon, Connell, Prosser, and Tri-Cities
125 PM PDT Sun Jun 20 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT MONDAY...

* WHAT...Temperatures between 98 to 102.

* WHERE...In Washington, Lower Columbia Basin of Washington and 
  Eastern Columbia River Gorge of Washington. In Oregon, Lower 
  Columbia Basin of Oregon and Eastern Columbia River Gorge of 
  Oregon.

* WHEN...From noon to 9 PM PDT Monday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

* ADDITIONAL DETAILS...Temperatures will cool slightly Tuesday 
  but still remain hot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton
005 
WWUS76 KPDT 211106
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
406 AM PDT Mon Jun 21 2021

ORZ041-044-WAZ024-028-220400-
/O.CON.KPDT.HT.Y.0002.210621T1900Z-210622T0400Z/
Eastern Columbia River Gorge of Oregon-
Lower Columbia Basin of Oregon-
Eastern Columbia River Gorge of Washington-
Lower Columbia Basin of Washington-
Including the cities of Arlington, The Dalles, Boardman, 
Hermiston, Ione, White Salmon, Connell, Prosser, and Tri-Cities
406 AM PDT Mon Jun 21 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING...

* WHAT...High Temperatures of 97 to 101.

* WHERE...In Washington, Lower Columbia Basin of Washington and 
  Eastern Columbia River Gorge of Washington. In Oregon, Lower 
  Columbia Basin of Oregon and Eastern Columbia River Gorge of 
  Oregon.

* WHEN...From noon today to 9 PM PDT this evening.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

* ADDITIONAL DETAILS...Temperatures will be slightly cooler
  Tuesday through Thursday before very hot temperatures return at
  the end of the week.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton
464 
WWUS76 KPDT 212112
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
212 PM PDT Mon Jun 21 2021

ORZ041-044-WAZ024-028-220400-
/O.CON.KPDT.HT.Y.0002.000000T0000Z-210622T0400Z/
Eastern Columbia River Gorge of Oregon-
Lower Columbia Basin of Oregon-
Eastern Columbia River Gorge of Washington-
Lower Columbia Basin of Washington-
Including the cities of Arlington, The Dalles, Boardman, 
Hermiston, Ione, White Salmon, Connell, Prosser, and Tri-Cities
212 PM PDT Mon Jun 21 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...Temperatures 98 to 102.

* WHERE...In Washington, Lower Columbia Basin of Washington and 
  Eastern Columbia River Gorge of Washington. In Oregon, Lower 
  Columbia Basin of Oregon and Eastern Columbia River Gorge of 
  Oregon.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton
512 
WWUS76 KPDT 220344
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
844 PM PDT Mon Jun 21 2021

ORZ041-044-WAZ024-028-220445-
/O.EXP.KPDT.HT.Y.0002.000000T0000Z-210622T0400Z/
Eastern Columbia River Gorge of Oregon-
Lower Columbia Basin of Oregon-
Eastern Columbia River Gorge of Washington-
Lower Columbia Basin of Washington-
Including the cities of Arlington, The Dalles, Boardman, 
Hermiston, Ione, White Salmon, Connell, Prosser, and Tri-Cities
844 PM PDT Mon Jun 21 2021

...HEAT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

Temperatures across the area had fallen below advisory criteria.
Thus the heat advisory will be allowed to expire.

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this heat advisory went out at Jun 19, 10:06 AM PDT, 3 hours 36 minutes earlier.

Area forecast discussion, Jun 19, 10:06 AM PDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
1006 AM PDT Sat Jun 19 2021

.Updated aviation discussion

.Update...Latest day cloud phase RGB imagery shows high clouds
increasing and spreading across south central WA and northeast OR
that could be attributable to an approaching disturbance embedded
in the northwest flow. Otherwise, latest water vapor imagery shows
a broad mid-level high in the eastern north Pacific offshore the
PacNW and a potent shortwave trough in British Columbia.

Near-term concerns revolve around winds today with gusty conditions
expected in the eastern Columbia Gorge and Kittitas Valley,
stronger winds are expected at the latter with gusts as high as
around 40 mph right now. Latest HREF showed gusts around 40 mph this
afternoon which seems more than reasonable, albeit a tad low
especially considering current trends with gusts at KELN all ready
running higher than expected. Current thinking is peak gusts more
around 45-50 mph this afternoon given a modest tight pressure and
thermal gradient expected to be in place in south central WA. An
isolated/sporadic 50+ mph gust cannot be ruled out as well. Threat
for strong winds should diminish by 8 PM PDT with the window of
highest winds around mid afternoon.

&&

.AVIATION...18Z TAFS...VFR conditions will prevail for the next 24
hours. There will be SCT-BKN mid and high clouds this morning
through this afternoon over KPDT, KALW and KPSC. Skies will
gradually become clear by this evening. It will be breezy to windy
this afternoon and evening, especially at KDLS, KPDT, KYKM, and
KALW. These winds will diminish by late tonight. 88

&&

.PREV DISCUSSION... /issued 202 AM PDT Sat Jun 19 2021/

SHORT TERM...Today through Monday...Flow aloft will begin to turn
northwest today as a ridge of high pressure builds off the coast.
This will send a shortwave over western Canada dropping into the
northern Rockies late today and overnight. This will create some
breezy conditions today along the east slopes of the Cascades which
spills out into the Columbia Basin and just slightly cooler
temperatures. The offshore ridge will begin to move inland on Sunday
which intensifies the surface thermal trough over eastern Oregon and
Washington. This will lead to hotter temperatures both days with
around 100 degree highs on Monday around the Columbia Basin. An
upper level low off the coast of California will begin to lift
northward on Monday and begin to spread some moisture an instability
into central Oregon in the late afternoon and evening. This will
provide a slight chance of thunderstorms which will then shift to
the northeast overnight into northeast Oregon in the form of showers
and possible nocturnal thunderstorms.

LONG TERM...Tuesday through Friday...On Tuesday and Wednesday the
upper level low is along the northern California coast and continues
to spread moisture and instability across central and northeast
Oregon for another round of showers and possible thunderstorms each
day. On Thursday the low drops southward near the San Francisco Bay
area at which point the models pull the moisture and instability
south over southern Oregon through Friday. So at this point the
forecast is dry but will need to watch this closely as just a little
further north placement of the low could result in some more
thunderstorms in central Oregon.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  89  56  91  59 /   0   0   0   0
ALW  91  60  92  62 /   0   0   0   0
PSC  93  63  93  63 /   0   0   0   0
YKM  91  58  92  62 /   0   0   0   0
HRI  93  59  95  59 /   0   0   0   0
ELN  82  54  88  60 /   0   0   0   0
RDM  89  51  92  54 /   0   0   0   0
LGD  84  55  86  56 /   0   0   0   0
GCD  89  54  91  58 /   0   0   0   0
DLS  89  61  96  67 /   0   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...Wind Advisory until 8 PM PDT this evening for WAZ026.

&&

SHORT TERM...91
LONG TERM....91
AVIATION...88
UPDATE...80

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 9:30 AM PDTWind AdvisoryPDTKittitas, Yakima11 hr

Nearby

Heat Advisories in Oregon, 2021Heat Advisories in Washington, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.